Anti-depressant medication results in more number of harmful side effects than other kind of side effects.
These side effects may include:
Nausea Dizziness Insomnia Headache Dry Mouth Blurred Vision Altered Bowel Function Teeth Grinding
Altered Bowel Function
Teeth GrindingJaw Clenching
Some side effects only occur for the first week or two, mainly the nausea and dizziness, once your body adjusts to the medication these side effects usually disappear. Although in many cases medication will be started on a low dose and gradually increased over time until your GP feels you are at the correct dose needed. These symptoms can re-occur each time the dose is increased.
Insomnia is quite a common side effect of anti-depressant medication and because of this it is best to take the medication in the mornings with breakfast. If taken in the morning insomnia should not be a problem.
Personally I suffered the nausea and dizziness each time my medication was increased and also when it was decreased. It soon passed though and was not a major issue. The side effect that has been the most annoying for me personally is the teeth grinding and jaw clenching. This has affected me to the extent that I have problems with my teeth and problems with my jaw bones and my ears. I get lock jaw which can be quite painful and I can have problems with my jaw locking and/or hurting when eating hard foods. I also suffer from headaches caused from the constant jaw clenching, it can affect the muscles in your face, head and neck and because the joints of the jaw bone are near the ears I have problems with my ears feeling blocked and having to 'pop' them all the time.
I have had a mouth guard made to fit to try and relieve the jaw clenching although I haven't found this all that successful, I just clench on that, and even though it was made to fit, I still find it quite uncomfortable. I have found probably the most effective in relieving the jaw clenching is relaxation. Yoga is good and also jaw and facial exercises. I have reduced my medication slightly as the higher the dose the worse the jaw clenching was and it got to an extent that the effects from the jaw clenching were making me more depressed and kind of defeated the whole purpose of being on medication. So I have reduced the dose just enough that it has reduce the jaw problem a bit but am still having the benefits of the medication also.
So if side effects of anti-depressants are to an extent that you can't cope with them, see your GP, you can change your doses (under GP supervision of course) until you get the right dose to help with the side effects, or even try a different medication, some effects vary with different medications. Side effects can be easily overcome with the aid of yoga or exercise.